Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 29, 2014, 7:44 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 7:44 PM CDT (00:44 UTC)
- Expired
- May 29, 2014, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:55 PM CDT | FLASH FLOOD | 3 Nne Slidell, LA | WATER IN STREETS ABOUT 1.5 FEET DEEP CORNER OF DEFIANCE DRIVE AND CELESTE CIRCLE IN NORTH SLIDELL. ALSO FLOODING ON GAUSE ROAD NEAR FRONT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
739
WGUS54 KLIX 300044
FFWLIX
LAC103-300245-
/O.NEW.KLIX.FF.W.0037.140530T0044Z-140530T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
744 PM CDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE...
* UNTIL 945 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LARGE AREA OF VERY HEAVY RAIN FROM TROPICAL SHOWERS AND
THUNDERSTORMS APPROACHING SLIDELL FROM THE SOUTH SHORE OF LAKE
PONTCHARTRAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLIDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA BY 930 PM CDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3040 8976 3022 8973 3022 8986 3024 8987
3025 8992 3043 8991
$$
24/RR1 follow-up statement
624
WGUS74 KLIX 300238
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
938 PM CDT THU MAY 29 2014
LAC103-300246-
/O.EXP.KLIX.FF.W.0037.000000T0000Z-140530T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY LA-
938 PM CDT THU MAY 29 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR ST. TAMMANY
PARISH...
THE HEAVY RAINS HAVE ENDED IN THE WARNED AREA. SOME LOCATIONS MAY
STILL HAVE HIGH WATER THAT WILL SLOWLY DRAIN DURING THE NEXT HOUR.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.
ADDITIONAL RAINFALL MAY STILL DEVELOP OVERNIGHT AS THE AIR MASS
REMAINS VERY UNSETTLED OVER THE REGION.
LAT...LON 3040 8976 3022 8973 3022 8986 3024 8987
3025 8992 3043 8991
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:21 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 29, 3:21 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT THU MAY 29 2014
.SYNOPSIS...
CONVECTIVE FOCUS A BIT FARTHER EAST TODAY COMPARED TO YESTERDAY.
HEAVIEST RAINFALL TODAY HAS BEEN OCCURRING GENERALLY ALONG AND TO
THE EAST OF THE I-59 CORRIDOR. THERE WAS ALSO SOME HEAVY RAINFALL
ALONG THE ATCHAFALAYA BASIN EARLIER TODAY...BUT THAT ACTIVITY HAS
SINCE WEAKENED AND SHIFTED EASTWARD. LUCKILY THERE HAVE ONLY BEEN
SOME SPOTTY SHOWERS TODAY OVER THE HARDEST HIT AREAS FROM
YESTERDAY.
&&
.DISCUSSION...
MOST SIGNIFICANT IMPACTS WILL BE IN THE SHORT TERM WITH THE
CONTINUED THREAT OF LOCALLY HEAVY RAINFALL FOR THE NEXT DAY OR
TWO. BIGGEST CHALLENGE CONTINUES TO BE ATTEMPTING TO NARROW DOWN
AREAS OF GREATEST RISK FOR HEAVY RAINFALL DURING EACH PERIOD AND
IT DEFINITELY HAS NOT BEEN EASY. FOR THE NEXT 24 HOURS OR SO...IT
APPEARS AS THOUGH THE FOCUS FOR THE HEAVIEST RAINFALL SHOULD STAY
ACROSS THE EASTERN ZONES...FROM THE NORTH SHORE ACROSS THE
MISSISSIPPI COASTAL COUNTIES. AFTER THAT POINT...IT COULD BEGIN
TO MIGRATE WEST AGAIN AS THE UPPER LOW BEHIND ALL THIS RAIN BEGINS
TO FILL AND SLIDE SOUTHWESTWARD. REGARDLESS OF WHERE THE HEAVIEST
RAIN OCCURS...EXPECT MOST PLACES TO SEE AT LEAST SOME RAINFALL
EACH PERIOD...SO AM CARRYING HIGH POPS MOST PLACES.
REGARDING QPF...AM CARRYING AMOUNTS VERY CLOSE TO GUIDANCE FROM
WPC. THIS GENERALLY RESULTS IN AN AREA AVERAGE 2 TO 4 INCHES OF
RAIN THROUGH SATURDAY. WITH PW VALUES STILL SITTING JUST UNDER 2
INCHES...SOME STORMS WILL BE CAPABLE OF PRODUCING VERY EFFICIENT
RAINFALL WITH HIGH RAINFALL RATES. GROUND CONDITIONS ARE SATURATED
OR NEARLY SATURATED ACROSS MOST OF THE FORECAST AREA AND THE NIGHT
SHIFT OPTED TO EXTEND THE FLASH FLOOD WATCH THROUGH 7 PM THURSDAY.
THIS SEEMS REASONABLE GIVEN HIGH RAIN CHANCES LINGERING INTO
TOMORROW. IT MAY EVEN NEED TO BE EXTENDED AGAIN DEPENDING ON HOW
THE NEXT 36 HOURS PLAYS OUT SINCE RAIN CHANCES SATURDAY HAVE BEEN
BUMPED UP SLIGHTLY INTO THE HIGH END CHANCE TO LIKELY CATEGORY.
BY SATURDAY...THE UPPER LOW DRIVING ALL OF THIS ACTIVITY SHOULD
BEGIN TO FILL/DISSIPATE AND DRIFT SOUTHWESTWARD WITH BROAD RIDGING
BEGINNING TO TAKE ITS PLACE. THIS SHOULD RESULT IN A TRANSITION
TO A MORE TYPICAL DIURNAL CONVECTIVE CYCLE BY SUNDAY WITH
SCATTERED AFTERNOON SHOWERS DRIVEN BY DAYTIME HEATING.STRONGER
RIDGING IS EXPECTED TO TAKE HOLD OF THE AREA BY TUESDAY...AND
ESPECIALLY BY WEDNESDAY WITH RAIN CHANCES TAPERING OFF
SIGNIFICANTLY. WITH LESS RAIN IN THE AREA TO COOL THINGS OFF...
EXPECT AFTERNOON TEMPERATURES TO REACH THE UPPER 80S AND LOWER 90S
ACROSS MOST AREAS THROUGH MUCH OF THE NEXT WORK WEEK.
&&
.AVIATION...
EXPECT VFR TO MVFR CONDITIONS TO PREVAIL ACROSS MOST TERMINALS.
AFTERNOON CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS WITH
THE HEAVIEST CONCENTRATION ACROSS THE MISSISSIPPI GULF COST
COUNTIES. HAVE VCTS AND VCSH AT ALL TERMINALS THROUGH THIS EVENING
WITH SOME TEMPO GROUPS AT KGPT AS CONVECTION IS MORE CONCENTRATED
THERE. OVERNIGHT THERE COULD BE SOME FOG DEVELOPMENT AT SOME
TERMINALS BUT WILL HAVE TO MONITOR THAT AS WELL WITH AMENDMENTS.
OVERNIGHT EXPECT MVFR CONDITIONS BUT SOME OF THE LATEST TRENDS SHOW
THAT THERE COULD BE A VFR NIGHT ACROSS THE WESTERN PORTIONS OF THE
AREA.
&&
.MARINE...
EAST TO SOUTHEAST WINDS SHOULD REMAIN 15 KNOTS OR LESS THROUGH
MUCH OF THE FORECAST PERIOD. SEAS WILL GENERALLY RANGE FROM 2 TO
4 FEET WHILE WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL FALL
BACK TO 1 TO 3 FEET FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD OF
THE REGION.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
HYDROLOGIC AND RADAR MONITORING FOR FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 84 67 85 / 50 70 30 50
BTR 70 86 70 87 / 40 70 40 50
ASD 70 85 69 86 / 60 70 40 50
MSY 73 85 73 85 / 60 70 40 50
GPT 73 83 72 84 / 60 70 40 50
PQL 69 84 65 86 / 60 70 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
AVIATION...13/MH
REST OF DISCUSSION...95/DMHazardous weather outlook, May 29, 7:21 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT THU MAY 29 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-301230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 721 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH LATE FRIDAY AFTERNOON. TROPICAL RAIN SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME THAT MAY CAUSE FLOODING. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER MUCH OF THE OPEN COASTAL WATERS AS SOUTHEAST WINDS INCREASE TO 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA FRIDAY...WITH A DECREASE IN AREAL COVERAGE ON SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE DAYTIME HOURS ON FRIDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE SUNDAY THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... FLOOD MONITORING IS ENCOURAGED OVERNIGHT. PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Special weather statement, May 29, 2:54 PM CDT, 4 hours 50 minutes before
MSZ080>082-292100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT THU MAY 29 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTHWEST OF LONG BEACH TO 43 MILES SOUTH OF PASCAGOULA...MOVING EAST AT 25 TO 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GULFPORT...GULFPORT AIRPORT...LYMAN...BILOXI...ST. MARTIN...OCEAN SPRINGS...GULF PARK ESTATES...GAUTIER...MOSS POINT...VANCLEAVE AND ESCATAWPA THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO 35 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 3:28 PM CDT, 4 hours 16 minutes before
LAZ039-040-292115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT THU MAY 29 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY PARISH...WASHINGTON PARISH... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTH OF COVINGTON...OR ABOUT 12 MILES SOUTH OF ENON...MOVING NORTH AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ENON AND ANGIE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 6:50 PM CDT, 54 minutes before
LAZ039-040-058>064-066>072-MSZ070-071-077-300045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 650 PM CDT THU MAY 29 2014 ...SHOWERS AND STORMS DEVELOPING TO BRING A RENEWED FLASH FLOOD THREAT... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF FRANKLINTON TO 32 MILES SOUTHWEST OF GALLIANO...MOVING NORTHEAST AT 20 MPH. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, May 29, 7:39 PM CDT, 5 minutes before
LAZ040-062-064-070-MSZ080-300130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 739 PM CDT THU MAY 29 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEW ORLEANS EAST TO 15 MILES SOUTHEAST OF CHALMETTE...MOVING NORTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LAKE CATHERINE...LACOMBE...EDEN ISLE...SLIDELL...SLIDELL AIRPORT... STENNIS SPACE CENTER...PEARL RIVER...WAVELAND AND PEARLINGTON HEAVY RAIN ASSOCIATED WITH THIS LINE OF STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 10. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:18 PM CDT | Special Marine Warning | LIX | 27 min | |
| May 29, 8:53 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 112 min |
| May 29, 11:23 PM CDT | River Flood Warning | LIX | Saint Tammany | 71 hr |
| May 30, 8:53 AM CDT | Flash Flood Warning | LIX | Ascension, Livingston, Saint James | 112 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.